Exploring with Daisy 2014 travel blog


This morning the InHome nurse came to re-enroll me in their LVN and twice-weekly physical therapist visits. She has had to do that every time I’ve been in and out of the hospital. While she was taking my vital signs, my heart rate was at 155, much higher than it should have been. She said that, in this situation, she is required to call for an ambulance to take me to the emergency room. She would lose her nurse’s license if she did not do so. Aarrgghh!!!!!!

I was taken to Seton Hays hospital, which is near John and Karen’s house. They hooked me up to all kinds of monitors and an IV and took an X-ray of my chest. At one time there were about a dozen people in my room! They gave me a drug through the IV to reset my heart rate. They told me that I would feel some unpleasant effects, including being unable to breathe for a few seconds. Even so, it was scary. After it was over, though, my heart was beating at a normal rate. They diagnosed it as Paroxysmal Atrial Tachycardia (PAT or PSVT), which simply means “sudden onset of fast heart beating”. Episodes may last seconds, minutes or hours but are usually not dangerous. They prescribed Metoprolol Tartrate to keep my heart regulated. Ugh! Another drug to take. I hate drugs.

Entry Rating:     Why ratings?
Please Rate:  
Thank you for voting!
Share |